Alert archive / Alabama / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 11, NWS Birmingham, AL

March 1, 2016Jefferson County, Shelby County, Tuscaloosa County, Alabama

NWS Birmingham, AL issued this severe thunderstorm warning at Mar 1, 2016, 5:27 PM CST for Jefferson County, Shelby County, Tuscaloosa County, Alabama. It was in force for 63 min. 23 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 1, 2016, 5:27 PM CST (23:27 UTC)
Expired
Mar 1, 2016, 6:30 PM CST
In force
63 min
Issued by
NWS Birmingham, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Jefferson County, AL, Shelby County, AL, Tuscaloosa County, AL

The radar

The Birmingham radar (KBMX), 15 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 1, 5:42 PM CSTTORNADO3 Ssw Bessemer, AL*** 1 INJ *** REPORT OF A RESIDENT INJURED. TIME ESTIMATED BY RADAR.
Mar 1, 5:42 PM CSTTORNADO3 Ssw Bessemer, AL*** 4 INJ *** REPORT OF FOUR RESIDENTS INJURED. UPDATED INFORMATION ACCORDING TO JEFFERSON COUNTY EMA. TIME ESTIMATED BY RADAR.
Mar 1, 5:42 PM CSTTORNADO4 Ssw Bessemer, ALTREE DAMAGE REPORTED. TIME ESTIMATED BY RADAR.
Mar 1, 5:42 PM CSTTORNADO5 Se Bessemer, ALREPORT OF TREES AND POWER LINES DOWN. ROAD IMPASSABLE.
Mar 1, 5:43 PM CSTTSTM WND DMG4 Ssw Bessemer, ALSIGNIFICANT DAMAGE REPORTED AT BENT BROOK GOLF COURSE. POSSIBLE DAMAGE TO VEHICLES. SEVERAL TREES DOWN. COUNTY ROAD 52 BLOCKED BY DOWNED TREES. TIME ESTIMATED BY RADAR.
Mar 1, 5:43 PM CSTTORNADO 24 Ssw Bessemer, AL*** 4 INJ *** THE TORNADO TOUCHED DOWN JUST EAST OF MCADORY HIGH SCHOOL ON THE WEST SIDE OF OVERLOOK CIRCLE.IT STRENGTHENED TO AN EF-2 WHILE CROSSING THE BENT BROOK NEIGHBORHOOD. THE TORNADO WEAKENED TO AN EF-1 AS IT MOVED EAST OF THE GOLF COURSE AND LIFTED JU
Mar 1, 5:43 PM CSTTORNADO3 Ssw Bessemer, ALREPORT OF A HOME LEVELED. TIME ESTIMATED BY RADAR.
Mar 1, 5:43 PM CSTTORNADO3 Ssw Bessemer, ALREPORT OF FOUR RESIDENTS INJURED. UPDATED INFORMATION ACCORDING TO JEFFERSON COUNTY EMA. CORRECTED TIME.
Mar 1, 5:43 PM CSTTORNADO4 Ssw Bessemer, ALTREE DAMAGE REPORTED. CORRECTED TIME. UPDATED INFORMATION.
Mar 1, 5:43 PM CSTTORNADO4 Ssw Bessemer, ALSIGNIFICANT DAMAGE REPORTED AT BENT BROOK GOLF COURSE. POSSIBLE DAMAGE TO VEHICLES. SEVERAL TREES DOWN. COUNTY ROAD 52 BLOCKED BY DOWNED TREES. TIME ESTIMATED BY RADAR. UPDATED EVENT TYPE.
Mar 1, 5:43 PM CSTTORNADO5 Se Bessemer, ALTREE DOWN BLOCKING ROAD. TIME ESTIMATED BY RADAR.
Mar 1, 5:44 PM CSTTORNADO4 Ssw Bessemer, ALSIGNIFICANT DAMAGE REPORTED AT BENT BROOK GOLF COURSE. POSSIBLE DAMAGE TO VEHICLES. SEVERAL TREES DOWN. COUNTY ROAD 52 BLOCKED BY DOWNED TREES. TIME ESTIMATED BY RADAR. UPDATED EVENT TYPE. CORRECTED TIME.
Mar 1, 5:45 PM CSTTSTM WND DMG4 Ssw Bessemer, ALTREE REPORTED DOWN.
Mar 1, 5:45 PM CSTTORNADO4 Ssw Bessemer, ALTREE REPORTED DOWN. UPDATED EVENT TYPE.
Mar 1, 5:46 PM CSTTORNADO5 Se Bessemer, ALREPORT OF TREES AND POWER LINES DOWN. ROAD IMPASSABLE. CORRECTED TIME.
Mar 1, 5:47 PM CSTHAIL 1.754 Wsw Bessemer, ALGOLF BALL SIZED HAIL REPORTED.
Mar 1, 5:48 PM CSTTORNADO5 Se Bessemer, ALCEDAR TREE DOWN, ESTIMATED 20 TO 30 FOOT DIAMETER. TIME ESTIMATED.
Mar 1, 5:48 PM CSTTORNADO5 Se Bessemer, ALCEDAR TREE DOWN, ESTIMATED 20 TO 30 INCH DIAMETER. TIME ESTIMATED. CORRECTED DIAMETER.
Mar 1, 5:49 PM CSTTSTM WND DMG5 Se Bessemer, ALTREE REPORTED DOWN. TIN OFF OF ROOF AND TREE LIMBS REPORTED IN THE VICINITY. TIME ESTIMATED BY RADAR.
Mar 1, 5:49 PM CSTTORNADO3 Se Bessemer, ALTREES DOWN BLOCKING ROADWAY. TIME ESTIMATED BY RADAR.
Mar 1, 5:49 PM CSTTORNADO5 Se Bessemer, ALTREE REPORTED DOWN. TIN OFF OF ROOF AND TREE LIMBS REPORTED IN THE VICINITY. TIME ESTIMATED BY RADAR. UPDATED EVENT TYPE.
Mar 1, 5:50 PM CSTTORNADO 25 Se Bessemer, ALTREE DOWN BLOCKING ROAD. CORRECTED TIME. END POINT OF NWS STORM SURVEY.
Mar 1, 5:52 PM CSTTSTM WND DMG3 Nnw Alabaster, ALTREES DOWN NEAR HELENA CITY HALL. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 1, 5:25 PM CSTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 11.5 hours before the alert went out and 15 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2016-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2016-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-70 J/kg
Mixed-layer LCL
896 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

349 
WUUS54 KBMX 012327
SVRBMX
ALC073-117-125-020030-
/O.NEW.KBMX.SV.W.0011.160301T2327Z-160302T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
527 PM CST TUE MAR 1 2016

THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SHELBY COUNTY IN CENTRAL ALABAMA...
  EAST CENTRAL TUSCALOOSA COUNTY IN WEST CENTRAL ALABAMA...
  SOUTHERN JEFFERSON COUNTY IN CENTRAL ALABAMA...

* UNTIL 630 PM CST

* AT 527 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM OAK GROVE TO NEAR ABERNANT TO BROOKWOOD...MOVING
  EAST AT 50 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SOUTHWESTERN BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...
  BESSEMER...HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...
  HUEYTOWN...CALERA...FAIRFIELD...CHELSEA...CHILDERSBURG...
  COLUMBIANA...WILSONVILLE...PLEASANT GROVE...MIDFIELD...BRIGHTON AND
  INDIAN SPRINGS VILLAGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 234 AND 258.
 INTERSTATE 459 BETWEEN MILE MARKERS 6 AND 23.
 INTERSTATE 20 BETWEEN MILE MARKERS 97 AND 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3340 8724 3352 8723 3348 8638 3339 8638
      3336 8634 3334 8637 3329 8636 3327 8641
      3328 8643 3326 8642 3324 8646 3320 8646
      3319 8650 3317 8650 3313 8646 3310 8649
      3320 8702 3325 8703 3322 8717 3327 8743
TIME...MOT...LOC 2327Z 276DEG 42KT 3347 8716 3335 8718 3327 8735 

HAIL...1.00IN
WIND...60MPH
 
$$

87/GRANTHAM
3 follow-up statements
435 
WWUS54 KBMX 012342
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
542 PM CST TUE MAR 1 2016

ALC125-012351-
/O.CAN.KBMX.SV.W.0011.000000T0000Z-160302T0030Z/
TUSCALOOSA AL-
542 PM CST TUE MAR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL TUSCALOOSA COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FOR
CENTRAL ALABAMA.

LAT...LON 3348 8638 3339 8638 3336 8634 3334 8637
      3329 8636 3327 8641 3328 8643 3326 8642
      3324 8646 3320 8646 3319 8650 3313 8646
      3310 8649 3320 8702 3325 8703 3325 8706
      3328 8707 3328 8709 3331 8704 3350 8701
TIME...MOT...LOC 2341Z 268DEG 55KT 3344 8695 3332 8697 3324 8714 

$$

ALC073-117-020030-
/O.CON.KBMX.SV.W.0011.000000T0000Z-160302T0030Z/
SHELBY AL-JEFFERSON AL-
542 PM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SHELBY AND SOUTHEASTERN JEFFERSON COUNTIES...

AT 541 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRIGHTON TO NEAR BESSEMER TO NEAR WOODSTOCK...MOVING
EAST AT 65 MPH.

HAZARD...70 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN BIRMINGHAM...HOOVER...VESTAVIA HILLS...ALABASTER...
BESSEMER...HOMEWOOD...PELHAM...MOUNTAIN BROOK...HELENA...HUEYTOWN...
CALERA...FAIRFIELD...CHELSEA...CHILDERSBURG...COLUMBIANA...
WILSONVILLE...PLEASANT GROVE...MIDFIELD...BRIGHTON AND INDIAN SPRINGS
VILLAGE.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 234 AND 258.
 INTERSTATE 459 BETWEEN MILE MARKERS 6 AND 23.
 INTERSTATE 20 BETWEEN MILE MARKERS 106 AND 118.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3348 8638 3339 8638 3336 8634 3334 8637
      3329 8636 3327 8641 3328 8643 3326 8642
      3324 8646 3320 8646 3319 8650 3313 8646
      3310 8649 3320 8702 3325 8703 3325 8706
      3328 8707 3328 8709 3331 8704 3350 8701
TIME...MOT...LOC 2341Z 268DEG 55KT 3344 8695 3332 8697 3324 8714 

HAIL...1.00IN
WIND...70MPH
 
$$

87/GRANTHAM
874 
WWUS54 KBMX 020000 RRA
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
600 PM CST TUE MAR 1 2016

ALC073-020010-
/O.CAN.KBMX.SV.W.0011.000000T0000Z-160302T0030Z/
JEFFERSON AL-
600 PM CST TUE MAR 1 2016

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JEFFERSON COUNTY
IS CANCELLED...

THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM CST FOR
EASTERN ALABAMA.

LAT...LON 3345 8638 3339 8638 3336 8634 3334 8637
      3329 8636 3327 8641 3328 8643 3326 8642
      3324 8646 3320 8646 3319 8650 3317 8650
      3313 8646 3310 8649 3319 8696 3331 8677
      3343 8672 3343 8670 3347 8667
TIME...MOT...LOC 0000Z 278DEG 57KT 3339 8660 3327 8662 3319 8679 

$$

ALC117-020030-
/O.CON.KBMX.SV.W.0011.000000T0000Z-160302T0030Z/
SHELBY AL-
600 PM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SHELBY COUNTY...

AT 600 PM CST...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR MOUNT LAUREL TO NEAR CHELSEA TO SHELBY COUNTY
AIRPORT...MOVING EAST AT 65 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HOOVER...ALABASTER...PELHAM...HELENA...CALERA...CHELSEA...
CHILDERSBURG...COLUMBIANA...WILSONVILLE...INDIAN SPRINGS VILLAGE...
VINCENT...HARPERSVILLE...WESTOVER...LAKE PURDY...GREYSTONE...
MEADOWBROOK...OAK MOUNTAIN STATE PARK...MAYLENE...SHELBY COUNTY
AIRPORT AND FOWLER LAKE.

THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 234 AND 242.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3345 8638 3339 8638 3336 8634 3334 8637
      3329 8636 3327 8641 3328 8643 3326 8642
      3324 8646 3320 8646 3319 8650 3317 8650
      3313 8646 3310 8649 3319 8696 3331 8677
      3343 8672 3343 8670 3347 8667
TIME...MOT...LOC 0000Z 278DEG 57KT 3339 8660 3327 8662 3319 8679 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM
763 
WWUS54 KBMX 020014
SVSBMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
614 PM CST TUE MAR 1 2016

ALC117-020030-
/O.CON.KBMX.SV.W.0011.000000T0000Z-160302T0030Z/
SHELBY AL-
614 PM CST TUE MAR 1 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CST
FOR SOUTHEASTERN SHELBY COUNTY...

AT 614 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER COLUMBIANA...
MOVING EAST AT 55 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
CHILDERSBURG...COLUMBIANA...WILSONVILLE...HARPERSVILLE...LAY LAKE...
GASTON STEAM PLANT...BEESWAX CREEK PARK...SHELBY SHORES AND KELLEY
BRANCH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3313 8666 3330 8660 3332 8637 3329 8636
      3327 8641 3328 8643 3326 8642 3324 8646
      3320 8646 3319 8650 3317 8650 3313 8646
      3310 8649
TIME...MOT...LOC 0014Z 270DEG 48KT 3321 8657 

HAIL...<.75IN
WIND...60MPH
 
$$

87/GRANTHAM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 1, 12:30 PM CST, 4 hours 57 minutes earlier.

Area forecast discussion, Mar 1, 12:30 PM CST, 4 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1230 PM CST TUE MAR 1 2016

.UPDATE...
MESOSCALE UPDATE.

&&

.DISCUSSION...

AS EXPECTED...THE CURRENT CONVECTIVE LINE OVER NW ALABAMA IS
RUNNING OUT OF STEAM PROBABLY FOR TWO REASONS...THE INSTABILITY
AHEAD OF IT IS MARGINAL AT BEST AND THE LIFT IS MEAGER AS THE LINE
OUTRUNS THE ACTUAL FRONT.  HOWEVER...IN THINKING AHEAD FOR LATER
THIS AFTERNOON AND EVENING...LAPSE RATES WILL CONTINUE TO STEEPEN AS
LOW LEVEL HEATING AND THE HIGHER SUN ANGLE WILL ALLOW FOR SOME
MODERATE SURFACE WARMING.  WE ARE ALREADY SEEING A LOT OF BREAKS IN
THE VISIBLE SATELLITE.  MORE IMPORTANTLY THOUGH IS THE COOLING
ALOFT. IT IS ALREADY AROUND -16C AT 500MB WHICH IS COLD FOR
ALABAMA...AND THERE IS SOME CAA WITH WESTERLY WINDS BLOWING IN AHEAD
OF THE CONVERGENCE BANDS.  FEELINGS ARE THAT THE MODELS MAY ACTUALLY
BE UNDERPERFORMING ON THE INSTABILITY OR POTENTIAL INSTABILITY
ACROSS MUCH OF THE I20...SOUTHWARD CORRIDOR.  SHEAR AND LIFT
CONTINUE TO HAVE SOME QUESTION MARKS.  THE DEEP LAYER SHEAR IS MORE
THAN SUFFICIENT WITH 0-6KM MAGNITUDES >60KTS...BUT THE LOW LEVEL
TURNING LOOKS VEERED AROUND TO THE SOUTHWEST.  THE DEEP LAYER
DIRECTIONAL COMPONENT LOOKS TO BE VEERED ENOUGH COMPARED TO FRONT TO
FORM CELLULAR CONVECTION ONCE THE LIFT AND INSTABILITY BECOME
SUFFICIENT.

ADDING IT ALL TOGETHER...CELLULAR CONVECTION WILL BE LIKELY IN THE
CONFLUENCE BANDS MOVING UP FROM THE SOUTHWEST LATER TODAY.
SUPERCELLS WILL ALSO BE IN THE CARDS WITH THE HIGHER 0-6KM SHEAR
VECTOR SPEED AND ORIENTATION.  HOWEVER...THE LIKELIHOOD OF TORNADO
FORMATION SEEMS TO BE TRENDING DOWNWARD OR WEAKER WITH TIME AS THE
SURFACE WINDS VEER AND MORE UNIDIRECTIONAL FLOW SETS UP AT LOW
LEVELS.  WE WILL LEAVE THE POSSIBILITY OF AN ISOLATED TORNADO OR
TWO...BUT IT WOULD TAKE AN INORDINATE AMOUNT OF INSTABILITY WITH THE
REDUCTION IN LOW LEVEL WIND SHEAR. STRAIGHT-LINE WIND AND ESPECIALLY
HAIL THREATS WILL BE ON THE INCREASE AS WE BECOME COOLER ALOFT AND
MID LEVEL LAPSE RATES CONTINUE TO STEEPEN AS THE EVENT UNFOLDS.

A 21Z SOUNDING IS PLANNED TO CONFIRM OR REJECT THIS ANALYSIS.

17/KLAWS

&&

.AVIATION...
18Z TAF DISCUSSION.

SCATTERED TO BROKEN 2000-2500FT DECK CAUSING CIGS TO BOUNCE BETWEEN
MVFR AND VFR AT MID DAY. A LINE OF TS WILL MOVE INTO WEST CENTRAL
ALABAMA OVER THE NEXT HOUR...GRADUALLY LIFTING NORTHEASTWARD. THE
SOUTHERN EXTENT OF THE LINE WILL LIKELY SKIRT TCL AND BHM...AND WITH
A LOWER CONFIDENCE...EET...ASN..AND ANB...THROUGH MID AFTERNOON.
HAVE INCLUDED SHRA AND VCTS AT NORTHERN TERMINALS TO ACCOUNT FOR
THIS. AS THE LINE PASSES...WINDS WILL REMAIN GUSTY AT TIMES FROM THE
SOUTHWEST.

ADDITIONAL TS DEVELOPMENT IS EXPECTED THIS AFTERNOON AND EVENING
ALONG THE LINGERING FRONTAL BOUNDARY...WHICH WILL PUSH ACROSS THE
AREA AFFECTING ALL TERMINALS WITH 2-3 HOURS OF TSRA. EXPECT
REDUCTIONS IN VIS AND WIND GUSTS WITH ANY TS. WILL INCLUDE GUSTS OF
25KTS...BUT STRONGER STORMS WILL PRODUCE HIGHER GUSTS. BEHIND THE
EXITING LINE OF STORMS...WINDS WILL SHIFT TO THE NORTHWEST REMAINING
AT 10KTS OVERNIGHT WITH MVFR CIGS.

14

&&

.FIRE WEATHER...

SHOWERS AND THUNDERSTORMS WILL SPREAD ACROSS CENTRAL ALABAMA THIS
AFTERNOON AND THIS EVENING AHEAD OF A STRONG COLD FRONT. COLDER
AND DRIER CONDITIONS WEDNESDAY. ANOTHER LOW PRESSURE SYSTEM WILL
BRING RAIN INTO THE AREA ON THURSDAY...WITH ISOLATED THUNDERSTORMS.
COLDER CONDITIONS AGAIN ON FRIDAY WITH A WARM-UP HEADING INTO THE
WEEKEND. PATCHY FROST POSSIBLE THURSDAY MORNING AND AGAIN
SATURDAY MORNING.

&&

.BMX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Mar 1, 12:19 PM CST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1219 PM CST TUE MAR 1 2016

ALZ011>015-017>050-022130-
MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE-
CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA-
CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA-
CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON-
BULLOCK-LEE-RUSSELL-PIKE-BARBOUR-
1219 PM CST TUE MAR 1 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE
NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE STORMS ARE POSSIBLE ACROSS PORTIONS OF CENTRAL ALABAMA
FROM THROUGH 11 PM. THE THREAT AREA IS EXPECTED TO BE NORTH OF A
LINE FROM TROY TO AUBURN. THE MAIN THREATS WILL BE DAMAGING WINDS
UP TO 70 MPH AND HAIL UP TO QUARTER SIZE...BUT A BRIEF TORNADO
CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT MAY BE
NEEDED THIS AFTERNOON AND TONIGHT.

In the hours before

Special weather statement, Mar 1, 2:24 PM CST, 3 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
224 PM CST TUE MAR 1 2016

ALZ011-014-012115-
MARION AL-WINSTON AL-
224 PM CST TUE MAR 1 2016

...SPECIAL WEATHER STATEMENT...

AT 224 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
GUIN...OR 8 MILES NORTHWEST OF WINFIELD...MOVING EAST AT 65 MPH.

PEA SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMILTON...LYNN...ARLEY...GUIN...DOUBLE SPRINGS...BRILLIANT...
ADDISON...NAUVOO...CAMP MCDOWELL...HELICON...SMITH LAKE...ASHBANK...
POPLAR SPRINGS...FALLS CITY...CORINTH REC AREA...HOUSTON RECREATIONAL
AREA...WINSTON FREE STATE BARN...NESMITH...LAKE BUTTAHATCHEE AND
HOUSTON.

LAT...LON 3399 8711 3399 8715 3400 8717 3400 8719
      3398 8720 3399 8722 3400 8764 3397 8764
      3397 8795 3402 8795 3402 8796 3411 8797
      3420 8711
TIME...MOT...LOC 2024Z 265DEG 57KT 3403 8787

87/GRANTHAM
Special weather statement, Mar 1, 4:02 PM CST, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
402 PM CST TUE MAR 1 2016

ALZ011-014-012245-
MARION AL-WINSTON AL-
402 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR WINSTON AND NORTHEASTERN MARION
COUNTIES UNTIL 445 PM CST...

AT 402 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
HAMILTON...MOVING EAST AT 65 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HAMILTON...HALEYVILLE...ARLEY...DOUBLE SPRINGS...ADDISON...SARDIS...
ASHRIDGE...CORINTH REC AREA...HELICON...BRUSHY LAKE...MORELAND...
INMANFIELD...HOUSTON RECREATIONAL AREA...NEEDMORE...BRINN...WINSTON
FREE STATE BARN...NESMITH...LAKE BUTTAHATCHEE...SMITH LAKE AND
HOUSTON.

LAT...LON 3430 8711 3411 8711 3406 8799 3419 8802
      3430 8741
TIME...MOT...LOC 2202Z 261DEG 58KT 3413 8794

87/GRANTHAM
Special weather statement, Mar 1, 4:23 PM CST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
423 PM CST TUE MAR 1 2016

ALZ011>013-012300-
MARION AL-LAMAR AL-FAYETTE AL-
423 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FAYETTE...EAST
CENTRAL LAMAR AND SOUTHEASTERN MARION COUNTIES UNTIL 500 PM CST...

AT 423 PM CST...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
SULLIGENT...MOVING EAST AT 65 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
WINFIELD...SULLIGENT...GUIN...BRILLIANT...GLEN ALLEN...BEAVERTON...
GU-WIN...LAMAR COUNTY AIRPORT...CREWS...TEXAS...TUCKER...WAYSIDE AND
BAZEMORE.

LAT...LON 3389 8817 3405 8764 3387 8764 3386 8753
      3383 8815
TIME...MOT...LOC 2223Z 261DEG 56KT 3388 8810

87/GRANTHAM
Special weather statement, Mar 1, 4:34 PM CST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
434 PM CST TUE MAR 1 2016

ALZ013-022-023-012315-
PICKENS AL-TUSCALOOSA AL-FAYETTE AL-
434 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN PICKENS...SOUTHERN
FAYETTE AND NORTHWESTERN TUSCALOOSA COUNTIES UNTIL 515 PM CST...

AT 434 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR BELK TO 6 MILES NORTH
OF GORDO TO NEAR PICKENSVILLE...AND MOVING EAST AT 50 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
NORTHERN TUSCALOOSA...NORTHPORT...GORDO...REFORM...CARROLLTON...
HOLT...BERRY...COKER...BULL CITY...BOLEY SPRINGS...BANKHEAD LOCK AND
DAM...TUSCALOOSA REGIONAL AIRPORT...BINION CREEK LANDING...
SAMANTHA...ASHCRAFT CORNER...LAKE LURLEEN STATE PARK...TIERCE PATTTON
BRIDGE...FAYETTE COUNTY PUBLIC LAKE...WINDHAM SPRINGS AND FLATWOODS.

LAT...LON 3343 8799 3353 8796 3353 8795 3365 8792
      3367 8742 3360 8742 3359 8732 3352 8732
      3351 8726 3350 8729 3348 8729 3349 8733
      3347 8734 3344 8731 3344 8729 3342 8725
      3337 8726 3321 8752 3329 8830 3330 8830
TIME...MOT...LOC 2234Z 273DEG 45KT 3361 8786 3341 8789 3327 8820

87/GRANTHAM
Special weather statement, Mar 1, 4:55 PM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
455 PM CST TUE MAR 1 2016

ALZ024-012345-
JEFFERSON AL-
455 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON COUNTY UNTIL 545 PM
CST...

AT 455 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM BURNWELL TO NEAR WEST
JEFFERSON TO 8 MILES SOUTH OF GORGAS STEAM PLANT...AND MOVING EAST AT
45 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BIRMINGHAM...VESTAVIA HILLS...HOMEWOOD...MOUNTAIN BROOK...
TRUSSVILLE...GARDENDALE...IRONDALE...LEEDS...MOODY...FAIRFIELD...
FULTONDALE...CENTER POINT...PLEASANT GROVE...CLAY...PINSON...
TARRANT...MIDFIELD...ADAMSVILLE...WARRIOR AND KIMBERLY.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 256 AND 281.
 INTERSTATE 459 BETWEEN MILE MARKERS 23 AND 33.
 INTERSTATE 59 BETWEEN MILE MARKERS 130 AND 143.
 INTERSTATE 20 BETWEEN MILE MARKERS 118 AND 140.

LAT...LON 3377 8665 3376 8654 3366 8653 3362 8655
      3356 8655 3355 8652 3353 8652 3351 8657
      3347 8661 3347 8667 3344 8670 3352 8726
      3355 8719 3358 8720 3361 8718 3363 8710
      3366 8709 3366 8706 3379 8700 3382 8672
TIME...MOT...LOC 2255Z 270DEG 40KT 3371 8710 3363 8711 3354 8725

87/GRANTHAM
Special weather statement, Mar 1, 5:17 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
517 PM CST TUE MAR 1 2016

ALZ023-024-020000-
TUSCALOOSA AL-JEFFERSON AL-
517 PM CST TUE MAR 1 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TUSCALOOSA AND
SOUTHERN JEFFERSON COUNTIES UNTIL 600 PM CST...

AT 517 PM CST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OAK GROVE TO DEERLICK
CREEK CAMPGROUNDS...AND MOVING EAST AT 55 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN BIRMINGHAM...NORTHERN TUSCALOOSA...HOOVER...VESTAVIA
HILLS...BESSEMER...HOMEWOOD...NORTHPORT...MOUNTAIN BROOK...
HUEYTOWN...FAIRFIELD...HOLT...PLEASANT GROVE...MIDFIELD...BRIGHTON...
LIPSCOMB...LAKE VIEW...BROOKWOOD...SYLVAN SPRINGS...VANCE AND NORTH
JOHNS.

THIS INCLUDES THE FOLLOWING HIGHWAYS...
 INTERSTATE 65 BETWEEN MILE MARKERS 250 AND 258.
 INTERSTATE 459 BETWEEN MILE MARKERS 6 AND 19.
 INTERSTATE 20 BETWEEN MILE MARKERS 97 AND 118.

LAT...LON 3325 8757 3352 8730 3347 8660 3347 8667
      3342 8672 3342 8675 3337 8678 3336 8683
      3333 8683 3333 8689 3330 8693 3328 8693
      3327 8697 3325 8698 3325 8708 3322 8710
      3324 8714 3319 8720
TIME...MOT...LOC 2317Z 275DEG 47KT 3351 8720 3327 8744

87/GRANTHAM

The office that day

Everything else NWS Birmingham, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 7:33 AM CSTDense Fog AdvisoryBMXAutauga, Barbour, Bullock, Dallas, Elmore, Lee and 7 more2 hr
Mar 1, 2:24 PM CSTSpecial Weather StatementBMXWinston51 min
Mar 1, 4:02 PM CSTSpecial Weather StatementBMXMarion, Winston43 min
Mar 1, 4:23 PM CSTSpecial Weather StatementBMXMarion37 min
Mar 1, 4:34 PM CSTSpecial Weather StatementBMXPickens, Tuscaloosa41 min
Mar 1, 4:55 PM CSTSpecial Weather StatementBMXJefferson50 min
Mar 1, 5:04 PM CSTSevere Thunderstorm WarningBMXJefferson56 min
Mar 1, 5:17 PM CSTSpecial Weather StatementBMXTuscaloosa43 min
Mar 1, 5:44 PM CSTTornado WarningBMXJefferson, Shelby16 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.